MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SVCE REPL PWR HIGH SPEED DRILL; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. SVCE REPL PWR HIGH SPEED DRILL; SAW, POWERED, AND ACCESSORIES
Model Number 7209391S
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that the drill froze and got hot.No case reported; therefore, there was no patient involvement.
 
Additional Manufacturer Narrative
The reported device, intended for use in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection was performed and no deficiencies were observed.A functional evaluation revealed that the device pulls a current but will not operate and becomes excessively hot.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was a repeat issue.The complaint was verified and the root cause was associated with component failure.Factors which could have contributed to the reported event, include corrosion in the gearbox/motor assembly from cleaning and sterilization methods and the chemicals involved over a period of time.A blade stall condition can result in increased current draw from the control unit which will heat the motor and hand piece housing.No containment or corrective actions are recommended at this time.

Brand Name
SVCE REPL PWR HIGH SPEED DRILL
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key12291493
Report Number1643264-2021-02248
Device Sequence Number4868425
Product Code HAB
UDI-Device Identifier03596010498014
UDI-Public03596010498014
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7209391S
Device Catalogue Number7209391S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2021
Initial Date Received by Manufacturer 07/16/2021
Supplement Date Received by Manufacturer09/08/2021
Initial Report FDA Received Date08/06/2021
Supplement Report FDA Received Date09/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1